Alert archive / Arkansas / Wind Advisories in 2019

Wind Advisory 7, NWS Memphis, TN

February 24, 20197 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Feb 24, 2019, 3:45 AM CST for 7 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2019, 3:45 AM CST (09:45 UTC)
Expired
Feb 24, 2019, 6:00 AM CST
In force
2 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2019-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2019-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2224 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS74 KMEG 240945
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
345 AM CST Sun Feb 24 2019

...Windy Conditions over East Arkansas, the Missouri Bootheel and
Northwest Tennessee Early This Morning...

ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048-
241200-
/O.NEW.KMEG.WI.Y.0007.190224T0945Z-190224T1200Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Lauderdale-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Kennett, Caruthersville, Tiptonville, Union City, Martin, 
Dresden, Paris, Dyersburg, Humboldt, Milan, and Ripley TN
345 AM CST Sun Feb 24 2019

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

The National Weather Service in Memphis has issued a Wind
Advisory, which is in effect until 6 AM CST early this morning. 

* WINDS...West-northwest at 20 to 30 mph with gusts 35 to 40 mph.

* TIMING...Through 6 AM CST.

* IMPACTS...Drivers of high-profile vehicles may experience
  difficulty, especially on north-south oriented highways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 25 mph or greater
are expected. Winds this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$

PWB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 23, 11:17 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Feb 23, 11:17 PM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1117 PM CST Sat Feb 23 2019

.UPDATE...
See the 06z aviation discussion.

&&

.PREV DISCUSSION... /issued 940 PM CST Sat Feb 23 2019/

DISCUSSION...

Skies are clearing from west to east across the forecast area this
evening with temperatures ranging from the mid 50s to upper 60s.
Most of the rain has exited from the region and so the Flash Flood
Watch has been cancelled. Will update forecast to remove pops and
remove the Flash Flood Watch.

PREV DISCUSSION... /issued 248 PM CST Sat Feb 23 2019/

DISCUSSION...
Focus remains over north Mississippi and adjacent west Tennessee.
Thunderstorms have struggled to reach severe levels early this
afternoon despite rather impressive CAPE for late February. Water
vapor shows shortwave "spoke" rotating north away from the region
as it tracks quickly toward the Great Lakes. CAMs appear to
respond with dramatic weakening of CAPE from mid-afternoon onward.
Still the threat remains at this time for severe weather as the
surface trough moves across the area this afternoon into early
evening.

Meanwhile, flash flooding remains a threat along and ahead of the
surface trough. Will peal back on the Flash Flood Watch to the
west. Also, gradient wind threat remains ahead and behind the
surface trough and with such wet soils there is a risk for tree
fall in 25Kt winds or greater. Will keep the advisory in place.

Weather pattern change with the exit of the strong shortwave into
the Great Lakes region on Sunday. Upper ridge over the Caribbean
breaks down and the western US trough evolves into move zonal
flow across the country. This is important as the pattern that
brought the abundant rainfall over much of February ends. For the
upcoming week more seasonal temperatures are expected as weak
fronts move through from mid-week into the weekend. These systems
are not expected to produce heavy rainfall.

&&

.AVIATION...
/06z TAFs/

Precip has ended across the area and the Mid-South will remain dry
through the TAF period. Gusty southwest winds will shift from the
west as a Pacific cold front sweeps across the area later tonight.
Winds will eventually become northwesterly with gusts eventually
diminishing by mid to late afternoon. An area of post-frontal low
clouds will move east across the area late tonight and early
Sunday, providing a few hours of MVFR ceilings, mainly affecting
JBR and MKL. Otherwise, expect mostly sunny conditions tomorrow.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.

&&
Hazardous weather outlook, Feb 24, 3:21 AM CST, 24 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
321 AM CST Sun Feb 24 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251130-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
321 AM CST Sun Feb 24 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

PWB

In the hours before

Local storm report, Feb 23, 11:05 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     FLASH FLOOD      NNE JONESBORO           35.82N  90.69W
02/23/2019                   CRAIGHEAD          AR   EMERGENCY MNGR

            STREET FLOODING IN DOWNTOWN JONESBORO WITH 12 INCHES OF
            WATER OVER ROAD.

1125 AM     FLASH FLOOD      1 S JONESBORO           35.81N  90.69W
02/23/2019                   CRAIGHEAD          AR   EMERGENCY MNGR

            FLOODING OF ROAD IN SOUTH JONESBORO WITH 10 INCHES OF
            WATER OVER ROAD.

0201 PM     FLASH FLOOD      FRAYSER                 35.22N  89.96W
02/23/2019                   SHELBY             TN   AMATEUR RADIO

            REPORT OF SIGNIFICANT FLOODING OVER ROAD AT THE
            INTERSECTION OF FRAYSER BLVD AND WARFORD ST.

0208 PM     FLOOD            TIPTONVILLE             36.38N  89.47W
02/23/2019                   LAKE               TN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED MULTIPLE ROADS FLOODED, AND
            WATER RESCUE FOR VEHICLES AND 8 PEOPLE RESCUED IN
            HOUSES.

0229 PM     FLASH FLOOD      ROSSVILLE               35.04N  89.54W
02/23/2019                   FAYETTE            TN   SOCIAL MEDIA

            MEDIA REPORTS OF MAIN ST. CLOSED IN BOTH DIRECTIONS IN
            ROSSVILLE DUE TO FLOODING.

0231 PM     FLASH FLOOD      HUMBOLDT                35.82N  88.91W
02/23/2019                   GIBSON             TN   COCORAHS

            HAM RADIO REPORT OF WATER COMING INTO HOME IN HUMBOLDT
            ON BRADFORD DR.

0300 PM     FLASH FLOOD      1 ESE MARTIN            36.34N  88.85W
02/23/2019                   WEAKLEY            TN   NEWSPAPER

            NEWSPAPER REPORT OF ROAD CLOSURE ON WHITE ST. BETWEEN
            S. MCCOMB AND STERLING DUE TO FLOODING.

0321 PM     FLASH FLOOD      ATOKA                   35.45N  89.77W
02/23/2019                   TIPTON             TN   DEPT OF HIGHWAYS

            STATE ROUTE 3 FLOODED NEAR MAPLE HILL ST.

0439 PM     TSTM WND DMG     2 S AMORY               33.96N  88.48W
02/23/2019                   MONROE             MS   TRAINED SPOTTER

            SEVERAL TREES DOWN NEAR THE SCHOOL IN BECKER,
            MISSISSIPPI, ON HWY 25.

0440 PM     TORNADO          4 W LEEDY               34.81N  88.43W
02/23/2019                   ALCORN             MS   911 CALL CENTER

            BRIEF TORNADO ALONG COUNTY ROAD 343. REPORT OF DOWNED
            TREES AND DEBRIS BEING LOFTED.

0440 PM     TORNADO          3 WNW BURNSVILLE        34.86N  88.37W
02/23/2019                   ALCORN             MS   LAW ENFORCEMENT

            REPORT OF TORNADO TOUCHDOWN ON HWY 72 ON THE TISHOMINGO
            AND ALCORN COUNTY LINE.

0453 PM     FLASH FLOOD      5 NW GADSDEN            35.83N  89.04W
02/23/2019                   CROCKETT           TN   DEPT OF HIGHWAYS

            STATE ROUTE 152 FLOODED AT COX ROAD. ROAD IS CLOSED TO
            THRU TRAFFIC.

0550 PM     FUNNEL CLOUD     2 SE TOONE              35.33N  88.93W
02/23/2019                   HARDEMAN           TN   PUBLIC

            FUNNEL CLOUD REPORTED NEAR INTERSECTION OF HIGHWAYS 18
            AND 138.

0602 PM     FUNNEL CLOUD     1 N SILERTON            35.36N  88.82W
02/23/2019                   CHESTER            TN   PUBLIC

            FUNNEL CLOUD OBSERVED NEAR SILERTON.

0636 PM     FLASH FLOOD      6 SSE HICKORY RIDGE     35.32N  90.95W
02/23/2019                   CROSS              AR   DEPT OF HIGHWAYS

            A SECTION OF STATE HIGHWAY 163 HAS BEEN CLOSED DUE TO
            HIGH WATER.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 6:02 PM CSTTornado WarningMEGChester, Henderson, McNairy, Madison15 min
Feb 23, 6:16 PM CSTSevere Thunderstorm WarningMEGBenton, Carroll, Chester, Decatur, Henderson23 min
Feb 23, 6:19 PM CSTSpecial Weather StatementMEGBenton, Carroll, Henry41 min
Feb 23, 8:13 PM CSTRiver Flood WarningMEGObion, Weakley46 hr
Feb 23, 8:21 PM CSTRiver Flood WarningMEGLauderdale, Tipton6 days

Nearby

Wind Advisories in Arkansas, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.